Significant Hair Loss

by Chelsey

Hello! I am 25 years old. Two years ago I stopped taking my birth control. I had been on birth control since age 16 for ovarian cysts. Once I stopped taking the birth control, my hair starting falling out at an alarming rate. I have never had skin problems, but when I got off the birth control, I could not keep my face clear. I have been on micronized progesterone cream for about 4 months now. At first, I was only doing one pump(30mg) a day, but now I am doing two pumps a day (60mg), and I am still losing my hair. I am also taking a strong multivitamin, adrenal cortex fractions, suntheanine, 30mg of zinc per day, and magnesium. Should I increase my dosage of progesterone cream? Is vanginally administered progesterone cream more effective? These past two years have been very hard. I would greatly appreciate any advice. Thank you!

Comments for Significant Hair Loss

Click here to add your own comments

Sep 20, 2015
Hairloss/ovarian cysts
by: Diane

You are on far too low a dose at 30mg daily... Cream is most effective and must be a minimum 100-200mg daily. Coming off BC's and having history of ovarian cysts can really play havoc on hormone balance, therefore contributing to hairloss, and other awful symptoms Progesterone cream is very effective at shrinking certain ovarian cysts but your dose should be ATLEAST 100mg if not much higher. My sister is on 250mg cream daily, 100mg AM, 50mg miday, 100mg PM for management of ovarian cysts. I am not a doctor and am certainly not telling you what to do, but I would meet with a really good functional/holistic medicine, MD...It is what I and my sister have done. I personally am on 300mg daily and have found this dose has managed my perimenopause very nicely.
I wish you luck,

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...